I know this is a strange question, given the fact that we are all on immunosupression drugs. I almost 10 months out from my transplant surgery and since March I have been having trouble maintaining a white blood cell count that my doctor was confortable with. At one point I even had what was essentially zero white blood cells but it has bounced around since then. I was taken off of Cellcept, and it was replaced with Arava, and my prograf has steadily been lowered (2mg twice a day now). But I'm still having trouble. Just yesterday, my doctor discontinued my Valcyte prematurely and halved the Arava dosage because my wbc was still creeping down.
Has anyone else had this problem? Was a reason discovered? What was the course of action? I trust my doctor, and he isn't too worried, but continues to try and fix it. Any insights?
I had quite a few problems with a low white blood cell count. I think I was about 3 or 4 months post transplant (kidney pancreas) they took me off antibiotics that I was on, eventually took me off of Cellcept (I was only taking Prograf for quite some time I think about a year), and eventually they gave me injections of Neupogen to bring up the WBC levels. Still with all that I had some troubles. I did however end up with CMV my donor was positive and I was negative. CMV can lower the white count and also the Valcyte you have to take to treat it lowers the count as well. It eventually straightened itself out, but it is just baretly at or above 4 now and I am 2 years post transplant. They just put me back on Bactrim 3 times a week so we will see how that goes. I'm not sure of any other ways they treat this condition and of course you have a heart transplant so I am sure there must be differences there as well. I know at one time my white count was coming up, looking pretty good so they did some kind of blood test and further broke down the white count they kept giving me Neupogen even though my count was acceptable to bring up some value that I don't know the name of. Had something to do with the bodies production of white blood cells. Okay not sure if I have helped any or not! I certainly hope they get it all figured out I know how frustrating that can be!
Michael, it's not a strange question :) My white blood count dropped really low too! The doctors found out if was from cellcept, so they took me off that and switched me to rapamune. I took a little while for it to get back up there though. That was the case for me, but as you know everyone's body is different. Also, since your only 10 months out, it could be your bodies reaction to all the new meds they are stopping/starting...? Hope your wbc starts rising soon...take care.
yeah they took me off cell cept too, but didn't replace it with anything. and i'm on 2mg of prograf twice a day. you ever hear of that girl from austrailia....her white blood cells were low, she got sick, and her blood type switched to the donors blood type. That's insane.
"Philip, I like your train of thought and couldn't agree more. I've been spending my time at work or asleep and that takes my mind off all of that. I'm off today. The itching isn't as bad as it was the other day. Starla, my liver…"
"That itching....thats the worse...i feel for you. Been there with all that itching.
Nothing they gave me worked except morphine and they stopped it.
The morphine was wonderful....no wonder its so addicting...LOL
Iysed to stay up all night…"
"@Jan Ward...I'm ok, waiting till the 29th for labs. I've been itching like crazy but my last bili level was 0.9 so that wasn't high. My other liver numbers were but that. If I am still itching when I get labs, I guess I will tell my…"